Georgia, 2004

Hail and Damaging Winds in Georgia, April 8, 2004

April 8, 2004 · NWS TAE · 10 events in 4 counties and zones

7 hail, 3 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
10

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Apr 8, 9:15 AM EST, 2 hours 31 minutes earlier.

Area forecast discussion, Apr 8, 9:15 AM EST, 2 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1015 AM EDT THU APR 8 2004

...A SEVERE THUNDERSTORM WATCH WILL BE IN EFFECT FOR THE ENTIRE AREA
INTO THIS AFTERNOON...

.DISCUSSION...THIS MORNING HAS STARTED OFF WITH WARM MUGGY
CONDITIONS AND SCATTERED SHOWERS AND THUNDERSTORMS THROUGH THE AREA.
MUCH OF THE RAIN HAS MOVED TO THE EAST OF THE AREA THIS MORNING
LEAVING BROKEN SKIES AND ISOLATED SHOWERS FOR MOST OF THE AREA. BUT
SHOWERS AND THUNDERSTORMS WILL NOT BE DONE FOR THE DAY. GIVEN THE
WARM TEMPS...SUFFICIENT LOW LEVEL MOISTURE...AND INSTABLE PROFILE
THUNDERSTORMS SHOULD DEVELOP THROUGH THE DAY. DRY IR ALOFT WILL HELP
STORMS PRODUCE STRONG AND GUSTY WINDS THIS AFTERNOON. A SLIGHT RISK
OF SEVERE STORMS IS FORECAST FOR THE ENTIRE AREA...THE MAIN THREAT
WILL BE STRONG WINDS AND HAIL...ACCOMPANIED BY HEAVY DOWNPOURS.

&&

.UPDATE...WILL CONTINUE RAIN CHANCES THROUGHOUT THE DAY TODAY FOR
ENTIRE CWA AND WORDING OF STRONG TO SEVERE STORMS. NO MAJOR CHANGES
EXPECTED FOR THE CWF THIS MORNING.

&&

.MARINE...LOCALLY STRONG TO POSSIBLY SEVERE STORMS WITH HIGHER GUSTS
POSSIBLE TODAY. RAIN ENDS FROM W-E BY EVENING. SOME INCREASE IN
ONSHORE WINDS SAT-MON AHEAD AND ALONG NEXT FRONT BUT SHOULD REMAIN
BELOW SCEC CRITERIA AT LEAST THRU WEEKEND. POSSIBLY REACHES SCEC IN
WAKE OF FRONT ON MONDAY.

&&

.FIRE WEATHER...RH LEVELS EXPECTED TO REMAIN ABOVE WARNING CRITERIA
THROUGH THE NEXT SEVERAL DAYS.

&&

.PREV DISCUSSION...
300 AM EDT THU APR 8 2004

POTENTIALLY ACTIVE DAY ACROSS LOCAL AREA...ESPECIALLY E OF APALACH
RIVER LATER TODAY. MODELS MORE IN LINE THAN PREV RUNS AND WILL USE
BLEND OF ETA/GFS. SHORTWAVE TROF AND ASSOCD SFC LOW MOVING E ACROSS
WCNTRL ALA. ASSOCD VORT LOBE SWINGING ACROSS LOCAL REGION PROMPTING
STRONG TO SEVERE TSTMS ACROSS STATE. FRONT TRAILING FROM LO WILL
MOVE ACROSS SE CONUS TODAY. MSAS THICKNESS PACKING INDICATES WARM
FRONTAL BOUNDARY FROM MS SE TO ACROSS JUST N OF FLA/GA BORDER
DISTINGUISHED BY SHARP DEW POINT GRADS. IN WARM SECTOR...NEUTRAL TO
NEGATIVE LIS PROMPTING OVERNIGHT ISOLD STRONG MARINE CONVECTION
PANHANDLE WATERS. LIMITING FACTOR IS THAT AS STORMS ENTER
INCREASINGLY RAIN COOLED AIRMASS..HARD TO SUSTAIN INTENSITY. HEAD OF
APPROACHING SYSS...H85 JET INCREASG HELPING TO FOCUS JUICY DEW
POINTS AND INCREASE GULF INFLO. AFTER SUNRISE... INCREASING INFLU OF
H85 JET...GULF INFLOW..SEA BREEZE...(CLASH WITH OUTFLOW
BOUNDARIES)...APPROACHING (ALBEIT WEAKENING) SHORT WAVE... DIURNAL
HEATING AND UNIDIRECTIONAL SHEAR WILL INCREASE CHANCE OF ANY STORMS
TO BECOME STRONG TO SEVERE. SPC INDICATES SUPERCELLS WITH LARGE HAIL
AND ISOLATED DAMAGING WIND GUSTS ARE MAIN THREATS TILL MID EVENING
AND THUS HAVE PLACED OUR GA/FL BIG BEND ZONES IN SLIGHT RISK TODAY
INTO EARLY EVENING. FORECAST TODAY WILL SHOW SW-NE POP GRADIENT FORM
20-50 PCT WITH GA/BIG BEND HIGHEST AND MENTION OF STRONG TO SEVERE
WORDING. WINDS INCREASING TO 15 MPH AND GUSTY. WILL INSERT PATCHY
FOG ERN ZONES FOR A FEW HOURS THIS MORNING. SHORT WAVE EXITS E INTO
ATLC TONIGHT AND FRONT MOVES SE TONIGHT WITH PRECIP ENDING. WEAK
HIGH PRESSURE BUILDS IN FRIDAY WITH DECREASING WINDS. WINDS SHIFT TO
SLY AND SLOWLY INCREASE ON SAT AHEAD OF NEXT LO SYSS.

&&

LONG TERM...AS NEXT UPR SHORT WAVE MOVES EWD TOWARDS LOCAL AREA WITH
GFS PLACING IT OVR NRN GULF SUN MORNING. SURFACE LOW DEVELOPS ERN
GULF AND LIFTS NEWD DRAGGING COLD FRONT SEWD SUNDAY-MON WITH RENEWED
CHC OF SHOWERS AND ISOLD TSTMS.

BLOCK

&&

.PRELIMINARY POINT TEMPS/POPS...
TLH 79 56 83 54/ 40 20 05 05
PFN 80 62 80 61/ 20 05 05 05
DHN 77 57 79 57/ 30 05 00 05
ABY 77 56 81 56/ 50 30 05 05
VLD 79 58 82 56/ 50 20 05 05
CTY 80 59 82 57/ 30 10 05 05

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.

&&

BOLINSKI
Hazardous weather outlook, Apr 8, 4:45 AM EST, 7 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
545 AM EDT THU APR 8 2004

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750-
755-770-775-090919-
BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA-
CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA-
DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL-
GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL-
INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL-
LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA-
MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA-
THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA-
545 AM EDT THU APR 8 2004

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL
GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...
AN UPPER LEVEL DISTURBANCE WILL MOVE EAST ACROSS THE FORECAST AREA
ACCOMPANIED BY A SURFACE BOUNDARY THROUGH EARLY EVENING. THIS WILL
COMBINE WITH A MOIST LOCAL AIRMASS AND DAYTIME HEATING TO GENERATE
SCATTERED SHOWERS AND THUNDERSTORMS. A FEW OF THESE STORMS MAY BECOME
STRONG AND EVEN SEVERE WITH LARGE HAIL AND DAMAGING WIND GUSTS THE
MAIN THREATS...ESPECIALLY IN THE AFTERNOON AND ACROSS THE FLORIDA BIG
BEND AND SOUTHERN GEORGIA. THE UPPER DISTURBANCE WILL MOVE EAST INTO
THE ATLANTIC AND THE FRONT WILL EXIT SOUTHEAST OF THE AREA TONIGHT.

.DAYS TWO THROUGH SEVEN...
HIGH PRESSURE WILL BRIEFLY BUILD INTO THE AREA ON FRIDAY. THE NEXT
UPPER LEVEL DISTURBANCE WILL MOVE EAST ACROSS THE SOUTHEAST STATES
THROUGH THE WEEKEND. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE
FORECAST FOR SUNDAY INTO MONDAY EVENING.

.SPOTTER CALL TO ACTION STATEMENT...
SOME OF THESE STORMS MAY APPROACH SEVERE LIMITS...AND SPOTTER
ACTIVATION MAY BE REQUIRED LATER TODAY.

FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER
SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR
LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS.

24-BLOCK

In the hours before

Special weather statement, Apr 8, 9:00 AM EST, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1000 AM EDT THU APR 8 2004

FLZ034-081430-
DIXIE FL-
1001 AM EDT THU APR 8 2004

AT 1000 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A STRONG THUNDERSTORM OVER DIXIE COUNTY...MOVING EAST AT 30
MPH.

THIS STORM IS CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND
LIGHTNING AND TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS.

THIS STORM IS ALSO CAPABLE OF PRODUCING PEA SIZED HAIL.

10-BOLINSKI
Special weather statement, Apr 8, 9:15 AM EST, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1015 AM EDT THU APR 8 2004

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-082100-
BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA-
CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA-
DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL-
GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL-
INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL-
LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA-
MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA-
THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA-
1015 AM EDT THU APR 8 2004

THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH
FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE
FLORIDA BIG BEND AND PANHANDLE...EFFECTIVE UNTIL 500 PM EDT THURSDAY
AFTERNOON (400 PM CDT THURSDAY AFTERNOON).

THIS WATCH INCLUDES THE FOLLOWING COUNTIES:

IN ALABAMA...COFFEE...GENEVA...DALE...HENRY...AND HOUSTON.

IN GEORGIA...QUITMAN...CLAY...EARLY...MILLER...SEMINOLE...RANDOLPH...
CALHOUN...BAKER...DECATUR...TERRELL...DOUGHERTY...MITCHELL...GRADY...
LEE...WORTH...COLQUITT...THOMAS...TURNER...TIFT...COOK...BROOKS...BEN
HILL...IRWIN...BERRIEN...LANIER...AND LOWNDES.

IN FLORIDA...WALTON...HOLMES...WASHINGTON...BAY...JACKSON...
CALHOUN...GULF...GADSDEN...LIBERTY...FRANKLIN...LEON...WAKULLA...
JEFFERSON...MADISON...TAYLOR...DIXIE...AND LAFAYETTE.

A STRONG UPPER SYSTEM WILL MOVE ACROSS THE AREA TODAY...AND
COMBINED WITH IN PLACE MOISTURE AND INSTABILTIY...SCATTERED
TO AT TIMES NUMEROUS THUNDERSTORMS WILL FORM...WITH SOME OF
THESES STORMS BECOMING SEVERE. THE MAIN THREAT FROM THE STORMS
WILL BE STRONG DAMAGING WINDS AND LARGE HAIL. AN ISOLATED
TORNADO MAY ALSO BE POSSIBLE IN A SEVERE STORM.

REMEMBER A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE
FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN
THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER
CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.

7-TREXLER
Special weather statement, Apr 8, 9:15 AM EST, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT...CORRECT TO REMOVE 3 FLORIDA COUNTIES
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1015 AM EDT THU APR 8 2004

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-082100-
BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA-
CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA-
DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL-
GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL-
INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL-
LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA-
MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA-
THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA-
1015 AM EDT THU APR 8 2004

THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH
FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE
FLORIDA BIG BEND AND PANHANDLE...EFFECTIVE UNTIL 500 PM EDT THURSDAY
AFTERNOON (400 PM CDT THURSDAY AFTERNOON).

THIS WATCH INCLUDES THE FOLLOWING COUNTIES:

IN ALABAMA...COFFEE...GENEVA...DALE...HENRY...AND HOUSTON.

IN GEORGIA...QUITMAN...CLAY...EARLY...MILLER...SEMINOLE...RANDOLPH...
CALHOUN...BAKER...DECATUR...TERRELL...DOUGHERTY...MITCHELL...GRADY...
LEE...WORTH...COLQUITT...THOMAS...TURNER...TIFT...COOK...BROOKS...BEN
HILL...IRWIN...BERRIEN...LANIER...AND LOWNDES.

IN FLORIDA...WALTON...HOLMES...WASHINGTON...BAY...JACKSON...
CALHOUN...GULF...GADSDEN...LIBERTY...FRANKLIN...LEON...WAKULLA...
JEFFERSON...MADISON.

CORRECTED TO REMOVE TAYLOR...DIXIE...AND LAFAYETTE COUNTIES FROM
WATCH.

A STRONG UPPER SYSTEM WILL MOVE ACROSS THE AREA TODAY...AND
COMBINED WITH IN PLACE MOISTURE AND INSTABILTIY...SCATTERED
TO AT TIMES NUMEROUS THUNDERSTORMS WILL FORM...WITH SOME OF
THESES STORMS BECOMING SEVERE. THE MAIN THREAT FROM THE STORMS
WILL BE STRONG DAMAGING WINDS AND LARGE HAIL. AN ISOLATED
TORNADO MAY ALSO BE POSSIBLE IN A SEVERE STORM.

REMEMBER A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE
FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN
THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER
CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.

7-TREXLER
Special weather statement, Apr 8, 9:54 AM EST, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1054 AM EDT THU APR 8 2004

ALZ065-081524-
COFFEE AL-
1055 AM EDT THU APR 8 2004

AT 954 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A STRONG THUNDERSTORM OVER DALE COUNTY...MOVING EAST AT 35
MPH.

THIS STORM IS CAPABLE OF PRODUCING PEA SIZED HAIL AND TORRENTIAL
DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING
AREAS.

THIS STORM IS ALSO CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH AND
FREQUENT CLOUD TO GROUND LIGHTNING.

10-BOLINSKI
Special weather statement, Apr 8, 10:00 AM EST, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1100 AM EDT THU APR 8 2004

ALZ066-081545-
DALE AL-
1101 AM EDT THU APR 8 2004

AT 1000 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A STRONG THUNDERSTORM OVER NORTHERN DALE COUNTY...MOVING
SOUTHEAST AT 35 MPH.

THIS STORM IS CAPABLE OF PRODUCING PEA SIZED HAIL AND TORRENTIAL
DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING
AREAS.

THIS STORM IS ALSO CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH AND
FREQUENT CLOUD TO GROUND LIGHTNING.

10-BOLINSKI
Local storm report, Apr 8, 11:06 AM EST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1206 PM EDT THU APR 08 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1115 AM     TSTM WND DMG     ENTERPRISE              31.31N 85.85W
04/08/2004                   COFFEE             AL   EMERGENCY MNGR

            TREES AND POWERLINES BLOWN DOWN IN AND AROUND ENTERPRISE.

&&

GOREE

The radar

The Tallahassee radar (KTLH), 89 km away, was scanning. The volume nearest the first event began at 16:44 UTC.

Open the radar archive at this moment

Event by event

7 hail, 3 thunderstorm wind. Local standard time, as filed.

Hail, Mitchell

When
April 8, 11:46 AM EST
Where
Mitchell County, Cotton
Measured
0.75 in hail
Reported by
AIRPLANE PILOT
Coordinates
31.167, -84.067

Penny size hail reported by a commercial pilot.

Thunderstorm Wind, Mitchell

When
April 8, 11:46 AM EST
Where
Mitchell County, Cotton
Measured
50 kt (58 mph) estimated gust
Reported by
AIRPLANE PILOT
Coordinates
31.167, -84.067

Downed trees reported by a commercial pilot.

Hail, Worth

When
April 8, 11:49 AM EST
Where
Worth County, Bridgeboro
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
31.400, -83.983

Quarter size hail covering Highway 112. Reported by a SKYWARN storm spotter.

Hail, Colquitt

When
April 8, 11:49 AM EST
Where
Colquitt County, Doerun
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
31.317, -83.933

Quarter size hail reported by a SKYWARN storm spotter.

Hail, Mitchell

When
April 8, 11:49 AM EST
Where
Mitchell County, Baconton
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
31.383, -84.167

Quarter size hail reported by a SKYWARN storm spotter.

Thunderstorm Wind, Mitchell

When
April 8, 11:49 AM EST
Where
Mitchell County, Baconton
Measured
50 kt (58 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
31.383, -84.167

Downed trees reported by a SKYWARN storm spotter.

Hail, Worth

When
April 8, 12:10 PM EST
Where
Worth County, Bridgeboro
Measured
1.75 in hail
Reported by
BROADCAST MEDIA
Coordinates
31.400, -83.983

Golfball size hail reported by WALB-TV in Albany.

Thunderstorm Wind, Colquitt

When
April 8, 12:40 PM EST
Where
Colquitt County, 2 mi SW of Moultrie
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
TRAINED SPOTTER
Coordinates
31.167, -83.817

A large tree fell on a vehicle. A telephone pole fell on another vehicle. Reported by a SKYWARN storm spotter.

Hail, Berrien

When
April 8, 1:10 PM EST
Where
Berrien County, Enigma
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
31.400, -83.333

Penny size hail reported by the Berrien County EMA.

Hail, Berrien

When
April 8, 1:30 PM EST
Where
Berrien County, Alapaha
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
31.383, -83.233

Penny size hail reported by the Berrien County EMA.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2004Every state in 2004This day in weather historyWarnings in Georgia, April 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5390272, 5390273, 5390268, 5390269, 5390270, 5390271, 5390267, 5390266, 5390265, 5390264.